Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 244, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2023, 6:22 PM CDT for Gonzales County, Karnes County, Wilson County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2023, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 5, 2023, 7:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Gonzales County, TX, Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:22 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 5, 2:22 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 222 PM CDT Mon Jun 5 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Tuesday night) Issued at 221 PM CDT Mon Jun 5 2023 Broad upper level weakness remains in place across East Texas and much of the upper Gulf coast while ridging establishes across West Texas near El Paso. After a temporary reprieve from showers and storms for many through the late morning, activity has once again sprung to life with daytime heating. Majority of the region except along the Rio Grande can expect a scattering of shower and storm activity through the afternoon into the early evening. Several of the short term guidance also try to keep some activity lingering after dark across our east-northeastern counties, including Travis and Williamson counties. Locally heavy rainfall will be possible with any convection and isolated instances of flooding could occur where soils are most saturated. WPC continues to highlight much of the area except for the Rio Grande under a level 1 of 4 risk for excessive rainfall on the latest day 1 outlook. Activity looks to diminish after midnight through the overnight. The overnight could see some light patchy fog across portions of the coastal plains. Otherwise, nighttime lows in the 60s will be common across the region. The upper level pattern from today looks to nudge very slightly eastward into and through Tuesday where the broad weakness across East Texas today trends closer to Louisiana/Mississippi and the center of the ridge to our west is also slightly closer compared with today as well. This should help to reduce our areal coverage for convection where PoPs go from 40/50 percent today to around 20/30 percent tomorrow afternoon. Additionally, unlike the recent several days, WPC has elected to not to highlight any risk for excessive rain in its day 2 outlook. However, we will keep an eye out as a localized heavier downpour or two still could be possible. Activity looks to favor daytime heating and should be expected to diminish into/through Tuesday night. The temperatures again top out in the mid to upper 80s while the overnight lows bottom out in the 60s. The main exception would be the Rio Grande where highs could reach the 90s while the overnight lows remain within the 70s. && .LONG TERM... (Wednesday through Monday) Issued at 221 PM CDT Mon Jun 5 2023 For those that like summer, do we have good news for you. On Wednesday an upper ridge will begin to move into the region which should begin to keep things fairly dry for the entire long-range period. There are a couple of small chances of rain that are worth noting. The first will be Wednesday evening as possible activity west of our area associated with the dryline could move into western Val Verde County. Otherwise, not expecting much beyond that eastward. The 2nd opportunity will be on Saturday as the ridge slightly deamplifies as a weak disturbance moves into Central Texas. This could bring low chances of showers and storms into the northern CWA. Otherwise, temperatures will be on the increase throughout the long-term. The highest temperatures will likely be towards the end of the long-term period as the upper ridge strengthens over northern Mexico. Highs along the Rio Grande could reach the 100 degree mark by Sunday. && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Mon Jun 5 2023 VFR flight conditions primarily prevails with sct to bkn mid-level cumulus from this afternoon through the evening. With local diurnal heating, scattered showers and storms should get going across the central and eastern half of the region. Highlighted VCSH within the I-35 TAF sites into this evening with a TEMPO for -TSRA during the timeframe where storms will be most favored at each sites. Some temporary lower ceilings and visibility would be possible with any showers or storms impacting the sites. Overnight tonight should see low clouds and patchy fog develop across portions of the coastal plains, and this could potentially briefly clip into the KAUS area sometime around daybreak. FEW to SCT cumulus returns into Tuesday afternoon. Winds will remain light of 10 knots or less from the north and east-northeast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 88 68 91 / 30 20 0 10 Austin Bergstrom Intl Airport 65 87 66 90 / 30 20 0 10 New Braunfels Muni Airport 66 86 65 89 / 20 20 0 0 Burnet Muni Airport 64 85 65 88 / 20 20 0 10 Del Rio Intl Airport 70 91 72 93 / 10 10 0 0 Georgetown Muni Airport 65 87 65 89 / 30 20 0 10 Hondo Muni Airport 66 86 66 88 / 10 20 0 0 San Marcos Muni Airport 65 86 64 89 / 20 20 0 10 La Grange - Fayette Regional 67 85 67 88 / 30 30 10 10 San Antonio Intl Airport 67 86 68 88 / 20 20 0 0 Stinson Muni Airport 68 86 69 89 / 20 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...29 Aviation...Brady
Hazardous weather outlook, Jun 5, 5:04 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 504 AM CDT Mon Jun 5 2023 TXZ171>173-183>194-202>209-217>225-228-061200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 504 AM CDT Mon Jun 5 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms will continue to redevelop today and tonight. Slow storm motions could lead to locally heavy rainfall amounts of 1 to 2 inches, making localized flooding the main threat. A few storms could also briefly produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated showers and thunderstorms continue through Tuesday. A few storms could produce heavy downpours in excess of one inch as well as some small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 5, 3:47 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
347 PM CDT Mon Jun 5 2023
TXZ193-209-052130-
Bastrop TX-Fayette TX-
347 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of southeastern Bastrop
and west central Fayette Counties through 430 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bastrop, Smithville, Rosanky, Upton, Hills Prairie, Buescher State
Park, Togo, String Prairie, Kovar, Alum Creek, Kirtley and Bastrop
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 9731 3012 9711 2984 9703 2983 9736
TIME...MOT...LOC 2046Z 002DEG 13KT 3003 9722
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, Jun 5, 4:15 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
415 PM CDT Mon Jun 5 2023
TXZ209-052200-
Fayette TX-
415 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of eastern Fayette
County through 500 PM CDT...
At 415 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Top, or 9 miles northeast of La Grange, moving southwest at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Fayetteville, Round Top, Swiss Alp, Freyburg, Dubina,
Rutersville, Warrenton, O'Quinn, Waldeck, Rabbs Prairie, Ellinger,
Plum, Warda, Walhalla, Willow Springs, Ammannsville, Rek Hill,
Mullins Prairie and Nechanitz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2979 9672 2970 9681 2976 9707 3008 9693
3011 9685 3005 9662 2996 9657
TIME...MOT...LOC 2115Z 024DEG 7KT 2999 9674
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, Jun 5, 4:24 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
424 PM CDT Mon Jun 5 2023
TXZ193-209-223-052200-
Bastrop TX-Fayette TX-Gonzales TX-
424 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of south central
Bastrop, northeastern Gonzales and southwestern Fayette Counties
through 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cistern, or 10 miles northwest of Flatonia, moving southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Schulenburg, Flatonia, Waelder, Cistern, Muldoon, String Prairie,
High Hill, Newtonville, Elm Grove, Engle, Floy, Thompsonville, Jeddo
and Colony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9688 2963 9743 2974 9739 2979 9732
2983 9737 2992 9734 2986 9702 2977 9706
2971 9680
TIME...MOT...LOC 2124Z 323DEG 7KT 2982 9720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, Jun 5, 4:52 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
452 PM CDT Mon Jun 5 2023
TXZ209-223-225-052230-
Lavaca TX-Fayette TX-Gonzales TX-
452 PM CDT Mon Jun 5 2023
...Strong thunderstorms will impact portions of northeastern
Gonzales, Fayette and northwestern Lavaca Counties through 530 PM
CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Round Top to Waelder. Movement was southeast at
15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Grange, Schulenburg, Shiner, Flatonia, Moulton, Waelder,
Fayetteville, Round Top, Muldoon, Cistern, Carmine, Komensky, Swiss
Alp, Henkhaus, Dubina, Rutersville, Warrenton, Engle, Waldeck and
Plum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9687 2961 9684 2959 9684 2937 9718
2971 9741 3016 9670 3012 9664 3004 9662
2996 9657
TIME...MOT...LOC 2151Z 319DEG 11KT 3006 9671 2970 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, Jun 5, 5:44 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Mon Jun 5 2023
TXZ223>225-052330-
Lavaca TX-De Witt TX-Gonzales TX-
544 PM CDT Mon Jun 5 2023
...A strong thunderstorm will impact portions of northeastern DeWitt,
east central Gonzales and west central Lavaca Counties through 630 PM
CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shiner, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Yoakum, Shiner, Hochheim, Dreyer, Glaze City, Mount Olive, Hamon,
Concrete, Sweet Home and Dilworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2948 9741 2953 9720 2929 9702 2919 9737
TIME...MOT...LOC 2244Z 341DEG 11KT 2942 9728
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
OBLocal storm report, Jun 5, 6:08 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
608 PM CDT Mon Jun 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Tstm Wnd Dmg 10 SSW Kerr Wildlife Ma 29.96N 99.55W
06/02/2023 Kerr TX Emergency Mngr
Emergency management reports tree damage at
the intersection of RM 187 and TX 39 in Kerr
County. Time estimated from radar data.
&&
AQThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:43 PM CDT | Special Weather Statement | EWX | Uvalde | 47 min |
| Jun 5, 2:33 AM CDT | Special Weather Statement | EWX | Atascosa | 42 min |
| Jun 5, 2:39 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 51 min |
| Jun 5, 3:02 AM CDT | Special Weather Statement | EWX | Hays | 28 min |
| Jun 5, 3:19 AM CDT | Areal Flood Advisory | EWX | Hays, Travis | 4 hr |
| Jun 5, 3:47 AM CDT | Special Weather Statement | EWX | Atascosa | 28 min |
| Jun 5, 3:49 AM CDT | Special Weather Statement | EWX | Karnes | 26 min |
| Jun 5, 5:14 AM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jun 5, 3:24 PM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| Jun 5, 3:32 PM CDT | Special Weather Statement | EWX | Dimmit | 43 min |
| Jun 5, 3:47 PM CDT | Special Weather Statement | EWX | Bastrop | 43 min |
| Jun 5, 3:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 30 min |
| Jun 5, 4:15 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 5, 4:24 PM CDT | Special Weather Statement | EWX | Fayette | 36 min |
| Jun 5, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Fayette | 23 min |
| Jun 5, 4:38 PM CDT | Areal Flood Advisory | EWX | Fayette | 112 min |
| Jun 5, 4:52 PM CDT | Special Weather Statement | EWX | Fayette | 38 min |
| Jun 5, 5:44 PM CDT | Special Weather Statement | EWX | Lavaca | 46 min |
| Jun 5, 6:30 PM CDT | Special Weather Statement | EWX | Wilson | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.